Hail, Phillips
- When
- August 1, 5:15 PM MST
- Where
- Phillips County, 4 mi E of Haxtun
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -102.533
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 1, 2:00 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 1 2005 .SHORT TERM...CONVECTION UNDERWAY OVER AND EAST OF THE FRONT RANGE AT THIS HOUR. STRONGEST CONVECTION OCCURRING ALONG A PSEUDO-DRY LINE/WIND SHEAR AXIS EXTENDING NEWRD FROM SERN DOUGLAS COUNTY TO CENTRAL WASHINGTON COUNTY. ALREADY ISSUED A WARNING FOR ONE STORM IN ERN ADAMS COUNTY. 30-40F TEMP/DEWPOINT SPREADS AND MID-LEVEL LAPSE RATES EXCEEDING 8.5C/KM OVER THE AREA. NORTH OF THIS BOUNDARY WHERE SFC DEWPOINTS SOME 10-15F HIGHER...DERIVED CAPE VALUES IN THE 2000-2500 J/KG RANGE. WILL HAVE TO WATCH THIS AREA IN THE NEXT COUPLE OF HOURS AS OUTFLOW BOUNDARIES FROM STORMS MOVING OFF THE FOOTHILLS MAY PROVIDE THE CATALYST TO FIRE OFF A FEW STORMS...POSSIBLY SEVERE. SEVERE MICROBURSTS AND HAIL MAIN THREAT WITHOUT FAVORABLE SHEAR IN PLACE. SKIES WILL BE SLOW TO CLEAR OVERNIGHT...ESPLY OVER THE MTNS AND WRN VALLEYS WITH PLUME OF MID-LEVEL MONSOONAL MOISTURE HANGING AROUND. TUESDAY...MODELS SHOWING US A DRIER AND SLIGHTLY WARMER DAY. SFC WINDS EAST OF THE MTNS MORE WLY ON TUESDAY WITH LEE TROUGHING FARTHER OUT ON THE PLAINS. THUS...HAVE LOWERED POPS BY AT LEAST 10 PCT FROM THOSE TODAY...AND HAVE STARTED T-STORMS A BIT LATER IN THE AFTERNOON. ATMOSPHERE STILL QUITE UNSTABLE WITH STRONG SOLAR HEATING. MICROBURSTS PROBABLY MAIN THREAT WITH LATE DAY STORMS. AS FOR TEMPS...SHOULD SEE AFTERNOON READINGS SOME 3-5F ABOVE THOSE OBSERVED THIS AFTERNOON. COULD SEE TEMPS IN THE NORTHEAST CORNER OF THE STATE AROUND THE CENTURY MARK AGAIN. .LONG TERM...TUE NGT-THU...MDLS KEEP UPR RDG OVR CNTRL RCKYS. MONSOONAL FLOW WILL CONT TO BRING MID AND HI LVL MSTR NWD AND SPREAD IT OVR AREA. THE TRAILING PART OF SHT WV MOVG ACRS THE NRN RCKYS AND NRN PLAINS WILL CAUSE A SURGE OF HI PRES TO MOVE S OVR THE HI PLAINS. RESULTING UPSLP FLO ON WED NGT INTO THU WILL ENHANCE UPSLP FLO OVR THE HI PLAINS AND AGAINST THE ERN SLPS OF MTNS. Q-G OMEGA SHWS UPWARD MOTION WITH SYS. MDLS SHW ABUNDANT AMTS OF PCPN. THE MST FAVORED AREA WUD BE THE ERN SLP OF MTNS AND HIR TRRN. SLO MOVG TSTMS IN THESE FVRD AREAS CUD PRODUCE LCL HVY RAINFALL WED NGT. MDL PRECIPITIBLE WATERS INCRS TO 1.36 IN IN DEN. TEMPS WILL BE MUCH COOLER ON THU AND FCST HI TEMPS IN 70S MAY NOT BE COOL ENUF. LTL CHNG FM CURRENT PATTERN EXPECTED ON TUE NGT AND WED. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GUIDANCE VALUES. IN EXTENDED PRD...FRI-MON...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS THRU MON. MONSOONAL FLO OF MSTR NWD FM MEX INTO AREA WILL BE MAINTAINED UNTIL SAT WHEN DRIER AIR ON NW FLO ALF PUSHES MSTR PLUME TO S AND E OF AREA. THUS WILL KEEP LWR CHC OF TSTMS FM SAT THRU MON. TEMPS WILL GRADUALLY WARM TO ABV SEASONAL NORMS BY MON AS SFC HI PRES ON PLAINS BCMS REPLACED BY LEE TROFG. && .BOU...NONE. && BAKER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT MON AUG 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE MONSOONAL FLOW COMBINED WITH STRONG AFTERNOON HEATING WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS. OTHER THUNDERSTORMS MAY DEVELOP OVER THE NORTHEAST PLAINS LATER IN THE AFTERNOON OR DURING THE EARLY EVENING HOURS ALONG OUTFLOW BOUNDARIES GENERATED BY THUNDERSTORMS MOVING OFF THE HIGHER TERRAIN. STORMS MAY PRODUCE STRONG GUSTY OUTFLOW WINDS AND SMALL HAIL ALONG WITH SOME BRIEF HEAVY RAIN. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. STORMS SHOULD END IN MOST AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/GARD...WFO BOULDER
The Goodland radar (KGLD), 158 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471514, 5471513.